Florida, 2013

Strong Wind in Florida, May 3, 2013

May 3, 2013 · NWS MLB · 5 events in 1 county or zone

A deepening low pressure system moved from the northern Brevard coastal waters northward and produced gale conditions along the Volusia County coastline. Wind gusts of 45 to 54 mph were common for several hours.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

A deepening low pressure system moved from the northern Brevard coastal waters northward and produced gale conditions along the Volusia County coastline. Wind gusts of 45 to 54 mph were common for several hours. While there was scattered convection in the area, the strongest wind gusts were from gradient, non-convective winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at May 3, 2:38 PM EST, 1 hour 32 minutes earlier.

Area forecast discussion, May 3, 2:38 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
338 PM EDT FRI MAY 3 2013

.DISCUSSION...
LOW PRESSURE LOCATED JUST OFF THE SPACE COAST WAS SLOWLY DRIFTING
NORTH. SEVERAL LOW LEVEL VORTICES AS SHOWN BY RADAR IMAGERY HAVE
SPUN OFF THE NORTHERN PERIPHERY OF THIS FEATURE SINCE LATE THIS
MORNING. A CONSIDERABLE CHANGE IN WEATHER CONDITIONS OCCURS AS ONE
TRAVERSES SOUTHWARD ACROSS THE AREA. STRONG ONSHORE GRADIENT WINDS
EXISTING N OR THE LOW ALONG WITH PERSISTENT HEAVIER RAINS WL KEEP
VOLUSIA AND NORTHERN BREVARD COUNTIES IN THE ACTIVE WEATHER ZONE
INTO THE EVENING.

FOR TONIGHT WL KEEP HIGHEST RAIN CHCS FOR THE EVENING TO ACCOUNT
FOR BOTH DIURNAL CONVECTION DRIFTING EWD FROM THE WEST PENINSULA
AS WELL AS THE INLAND PENETRATING SHOWERS ASCD WITH THE LOW
PRESSURE AREA. ATTENTION WL MAINLY BE TOWARD FLOOD POTENTIAL OVER
THE WATCH AREA AD PERHAPS FURTHER INLAND. THE FLOOD WATCH WILL
CONTINUE INTO THE OVERNIGHT WITH THE WIND ADVISORY THROUGH AT
LEAST 8 PM ALONG THE BREVARD VOLUSIA COASTS.

SATURDAY...LOW PRESSURE LOOSELY EXPECTED TO BE LOCATED OVER N FL
OR N CENTRAL FL EARLY SAT AND MOVING AWAY FROM THE AREA. SOME
LIMITED DRYING WL OCCUR DURING THE COURSE OF THE DAY...HOWEVER
WESTERLY FLOW COMBINED WITH SFC HEATING WL LEAD TO DEVELOPMENT OF
SCT SHOWERS AND STORMS DURING THE AFTN HOURS. BEST RAIN CHCS WL BE
ACROSS THE NRN ZONES. HEADLINES WL BE PARED BACK EXCLUSIVELY TO
THE MARINE AREA TO ACCOUNT FOR FOR LINGERING SEAS.

SUN-MON...CLOSED UPPER LEVEL LOW OVER ARKANSAS TRACKS EAST SOUTHEAST
TO NORTHERN GEORGIA MONDAY. MODELS INDICATING THAT MOST/ALL OF THE
MID LEVEL ENERGY/VORT MAX WILL REMAIN NORTH OF CENTRAL FLORIDA OR
ONLY A GLANCING BLOW TO THE NORTHERN FORECAST AREA. AT THE SURFACE
BROAD AREA OF LOW PRESSURE EXTENDING FROM SOUTHERN GEORGIA TO THE
BAHAMA ISLANDS MOVES TO ONLY THE GEORGIA/SOUTH CAROLINA LINE MONDAY.
SMALL SPOKES OF RAIN MOVE AROUND THE UPPER LOW AND BRIEFLY IMPACT
MAINLY THE NORTHERN AREAS OF CENTRAL FLORIDA.

HIGHS SUNDAY LOWER 80S EXCEPT SOME UPPER 70S BREVARD COUNTY. LOWS
SUNDAY MORNING LOW AND MID 60S AND MONDAY MORNING COOLER WITH LOWS
IN THE UPPER 50S COASTAL VOLUSIA...NORTH OF INTERSTATE 4 AND THE
COOLER SPOT FROM WESTERN INDIAN RIVER AND SAINT LUCIE COUNTIES
ACROSS SOUTHERN OSCEOLA AND OKEECHOBEE. LOW 60S FROM METRO ORLANDO
TO CAPE CANAVERAL SOUTH TO JUPITER INLET

PREVIOUS ZONE DISCUSSION
THU...THE AFOREMENTIONED UPPER LEVEL LOW BEGINS TO SLOWLY MOVE UP
THE EASTERN SEABOARD EARLY IN THE WEEK AND GRADUALLY WEAKENS. AT THE
SURFACE THE WEAK AREA OF LOW PRESSURE WILL FOLLOW SUIT WITH ITS
UPPER COUNTERPART AND SLOWLY WORK ITS WAY NORTHWARD THROUGH MID
WEEK. DRIER WESTERLY FLOW WILL RESULT ACROSS THE AREA...BUT WILL
HOLD ONTO ONE MORE DAY WITH POPS AROUND 20 PERCENT FOR MON AS A
REINFORCING WEAK SURFACE TROUGH AND SUBTLE WEAK WAVES ALOFT MAY
ALLOW FOR AN ISOLATED SHOWER OR STORM. WILL NOT MENTION RAIN CHANCES
PAST MON RIGHT NOW...THOUGH THE GFS MODEL DOES SHOW ANOMALOUSLY LOW
HEIGHTS AND GENERATES LIGHT RAINFALL AMOUNTS EACH DAY. ALONG WITH
THE DRYING...TEMPERATURES WILL BE KNOCKED DOWN A FEW DEGREES AND
SHOULD BE A FEW DEGREES BELOW NORMAL.

&&

.AVIATION...
THRU 04/06Z...SCT SHRA WITH EMBEDDED TS MNLY FM MLB-ISM NWD WITH
GUSTY ONSHORE ALONG THE COAST FM KTIX NWD. AFT 04/06Z...SCT -RA
CONTG N OF KTIX WITH OCNL LOW CIGS AND WING G22+ KT ALNG CST.

&&

.MARINE...
HAZARDOUS GALE CONDS WITH SFC WNDS GUSTING NEAR 40 KT CONTINUE
OVER THE MARINE AREA ROUGHLY N OF BUOY 41009. THE MOST ADVERSE
CONDS EXPECTED TO LIFT NORTH THIS EVENING IN CONJUNCTION WITH LOW
PRESSURE WITH SCA CONDS OVER THE REMAINDER OF THE AREA INTO
SATURDAY. HEADLINES FOR SCA MAINLY ASCD WITH HIGHER SEAS IS
CURRENTLY EXPECTED THROUGH THE DAYLIGHT HOURS SAT ESP NORTHERN
LEGS.

SAT NIGHT-SUN NIGHT...WINDS SHIFT TO THE WEST AS THE AREA LOW
PRESSURE ON FRI LIFTS NORTHEAST AND AWAY FROM CENTRAL FLORIDA.
WESTERLY WINDS 15 TO 20 KNOTS SAT NIGHT DIMINISH TO 15 KNOTS OR LESS
SUN AND SUN NIGHT. SEAS DIMINISH TO 4 TO 5 FEET NEARSHORE AND 5 TO 7
FEET OFFSHORE BY SUN NIGHT.

PREVIOUS MARINE DISCUSSION
MON-TUE...MAINLY A WESTERLY FLOW 10-15 KTS INTO EARLY NEXT WEEK.
SEAS WILL CONTINUE TO SLOWLY SUBSIDE. DRIER AIR WILL INFILTRATE THE
AREA...THOUGH WILL KEEP A SMALL RAIN CHANCE GOING INTO MON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  66  79  63  81 /  60  50  30  30
MCO  66  85  63  81 /  50  40  20  20
MLB  66  84  66  79 /  50  40  20  20
VRB  65  83  64  81 /  50  30  20  20
LEE  66  84  61  81 /  40  40  20  20
SFB  66  85  63  82 /  50  40  20  20
ORL  67  84  63  81 /  50  40  20  20
FPR  65  84  65  82 /  50  30  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH LATE TONIGHT FOR COASTAL VOLUSIA-NORTHERN
     BREVARD.

     HIGH SURF ADVISORY UNTIL 4 AM EDT SATURDAY FOR COASTAL VOLUSIA-
     NORTHERN BREVARD-SOUTHERN BREVARD.

     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL VOLUSIA-
     NORTHERN BREVARD.

AM...SMALL CRAFT ADVISORY FROM 4 AM TO 8 PM EDT SATURDAY FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     OUT 20 NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE 20 TO 60 NM OFFSHORE.

     GALE WARNING UNTIL 4 AM EDT SATURDAY FOR COASTAL WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
     TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 8 PM EDT SATURDAY FOR COASTAL WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     OUT 20 NM-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
     TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
     TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM...PENDERGRAST
LONG TERM....WIMMER
RADAR...KELLY
Hazardous weather outlook, May 3, 10:42 AM EST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1142 AM EDT FRI MAY 3 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-040000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1142 AM EDT FRI MAY 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
ISOLATED STORMS WILL MOVE NORTH NORTHWEST OVER THE COASTAL WATERS
CAPE CANAVERAL NORTH. STORMS SHOULD FORM THE INTERIOR AND COASTAL
AREAS FROM LEESBURG TO SANFORD...COCOA AND SOUTH TO OKEECHOBEE AND
HOBE SOUND WHERE DAYTIME HEATING WILL HAVE HAD TIME TO DESTABILIZE
THE MOIST ATMOSPHERE. STRONG STORMS WITH FREQUENT LIGHTNING
STRIKES AND GUSTY WINDS TO 50 MPH ARE POSSIBLE...ESPECIALLY DURING
THE AFTERNOON AND EVENING.

.FLOOD IMPACT...
PERSIST ONSHORE MOVING SQUALLS MAY PRODUCE RAINFALL AMOUNTS 3 TO 4
INCHES...MAINLY ALONG THE COAST FROM CAPE CANAVERAL NORTHWARD.
LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THOSE LIVING IN FLOOD PRONE
LOCATIONS SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

.HIGH WIND IMPACT...
GUSTY NORTHEAST WINDS TO 40 MPH ARE EXPECTED ALONG THE COAST FROM
CANAVERAL NORTHWARD. THESE WINDS AND WET SOIL COULD LEAD TO SOME
UPROOTED TREES. INLAND LAKES...ESPECIALLY FROM TITUSVILLE TO
ORMOND BEACH AND WEST TO INTERSTATE 95 MAY HAVE GUSTY WINDS TO 30
MPH AT TIMES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

.COASTAL FLOOD IMPACT...
GUSTY EAST TO NORTHEAST WINDS WILL BUILD SEAS AND PRODUCE
DANGEROUS BREAKERS ALONG THE BEACHES...ESPECIALLY IN BREVARD AND
VOLUSIA COUNTIES. THESE BREAKING WAVES CAN KNOCK YOU DOWN AND MAKE
YOU SUSCEPTIBLE TO SEAWARD FLOWING RIP CURRENTS.

.RIP CURRENT IMPACT...
ROUGH SURF WILL OCCUR BUT THE RIP CURRENT RISK WILL BE HIGH ALSO.
NEVER SWIM ALONE IN THE OCEAN AND ONLY ENTER THE SURF NEAR A
LIFEGUARD.

.MARINE THUNDERSTORM GUST IMPACT...
WITH HIGH MOISTURE AND QUITE STRONG WINDS IN THE LOW LEVELS OF THE
ATMOSPHERE...SQUALLS AND ISOLATED STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS OVER 35 KNOTS.

.WATERSPOUT IMPACT...
A SLIGHT RISK FOR WATERSPOUTS EXISTS FOR THE COASTAL WATERS NORTH
OF CAPE CANAVERAL AS SCATTERED STORM MOVE NORTHWEST ACROSS THE
WATERS.

.WIND AND SEA IMPACT...
VERY HAZARDOUS CONDITIONS WILL EXIST FOR SMALL CRAFT. A GALE
WARNING IS IN EFFECT FROM THE BREVARD VOLUSIA COUNTY LINE NORTH.
A SMALL CRAFT ADVISORY IS IN EFFECT FROM THE BREVARD VOLUSIA
COUNTY LINE TO JUPITER INLET. SEAS 4 TO 7 FEET JUST OFF THE
COASTLINE WILL BUILD TO 10 TO 15 FEET AT WILL BUILD TO 10 FEET OR
HIGHER FROM 20 MILES AND BEYOND OFFSHORE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A CHANCE FOR HEAVY RAINFALL SHOULD CONTINUE ALONG THE COAST FROM
CANAVERAL NORTHWARD ON SATURDAY. HAZARDOUS BOATING CONDITIONS WILL
ALSO CONTINUE ON SATURDAY THEN WINDS AND SEAS SHOULD SUBSIDE
SUNDAY. DANGEROUS SURF AND RIP CURRENTS WILL PERSIST THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NECESSARY
TODAY. ALSO RAINFALL AMOUNTS THAT CAUSE ANY SIGNIFICANT FLOODING
SHOULD BE REPORTED TO THE NATIONAL WEATHER SERVICE.

LASCODY/UPDATE WIMMER

In the hours before

Special weather statement, May 3, 1:32 PM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
232 PM EDT FRI MAY 3 2013

FLZ046-141-147-031915-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-SEMINOLE-
232 PM EDT FRI MAY 3 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 45 TO 55 MPH OVER NORTHWESTERN BREVARD COUNTY...SOUTHEASTERN
SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA COUNTY...

* UNTIL 315 PM EDT.

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES SOUTHWEST OF
SCOTTSMOOR...MOVING SOUTH TO SOUTHWEST AT 20 MPH.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS
TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE
SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2873 8083 2866 8082 2865 8080 2849 8088
      2851 8088 2851 8090 2855 8094 2856 8093
      2860 8095 2861 8100 2873 8112 2887 8091
TIME...MOT...LOC 1830Z 031DEG 16KT 2871 8095

WEITLICH
Local storm report, May 3, 2:00 PM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EDT FRI MAY 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HEAVY RAIN       2 NNW SCOTTSMOOR        28.79N 80.89W
05/03/2013  M2.70 INCH       VOLUSIA            FL   CO-OP OBSERVER

            COOP OBSERVER MEASURED 2.70 INCHES OF RAIN SINCE NOON
            WITH MOST FALLING BETWEEN 130 PM AND 230 PM.

&&

ARB
Special weather statement, May 3, 2:12 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
312 PM EDT FRI MAY 3 2013

FLZ045-046-141-147-032000-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE-
312 PM EDT FRI MAY 3 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 45 TO 55 MPH OVER NORTHWESTERN BREVARD COUNTY...EASTERN ORANGE
COUNTY...EASTERN SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA COUNTY...

* UNTIL 400 PM EDT.

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER CHULUOTA...MOVING
SOUTHWEST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE UNION PARK...OVIEDO AND UNIVERSITY OF CENTRAL FLORIDA.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS
TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE
SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2849 8082 2847 8125 2876 8125 2882 8094
TIME...MOT...LOC 1910Z 047DEG 9KT 2868 8109

WEITLICH
Special weather statement, May 3, 3:22 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
422 PM EDT FRI MAY 3 2013

FLZ045-032100-
ORANGE-
422 PM EDT FRI MAY 3 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHEASTERN ORANGE COUNTY...

* UNTIL 500 PM EDT.

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER WEDGEFIELD...MOVING
SOUTHEAST AT 15 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2835 8102 2847 8116 2860 8100 2848 8088
      2847 8088 2847 8089 2845 8090 2845 8089
      2843 8090 2841 8088 2839 8089 2835 8086
TIME...MOT...LOC 2022Z 322DEG 12KT 2847 8101

WEITLICH
Local storm report, May 3, 3:53 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
453 PM EDT FRI MAY 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     NON-TSTM WND GST 6 N EDGEWATER           29.05N 80.90W
05/03/2013  M0 MPH           VOLUSIA            FL   MESONET

            WXFLOW STATION XNSB MEASURED SUSTAINED WIND OF 36 MPH
            WITH A GUST TO 46 MPH.

&&

JRC
Local storm report, May 3, 3:54 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
454 PM EDT FRI MAY 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     NON-TSTM WND GST 6 N EDGEWATER           29.05N 80.90W
05/03/2013  M46.00 MPH       VOLUSIA            FL   MESONET

            CORRECTED REPORT - WXFLOW STATION XNSB MEASURED SUSTAINED
            WIND OF 36 MPH WITH A GUST TO 46 MPH.

&&

JRC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 strong wind. Local standard time, as filed.

Strong Wind, Volusia

When
May 3, 4:10 PM EST
Where
Volusia forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
29.063, -81.149 (the zone’s center; the record gives no point)

Weather Underground mesonet station WU51 near Ormond Beach measured non-convective gusts of 43 knots. Some minor powerline damage occurred in the area due to falling tree branches.

Strong Wind, Volusia

When
May 3, 4:28 PM EST
Where
Volusia forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$1,000
Reported by
ASOS
Coordinates
29.063, -81.149 (the zone’s center; the record gives no point)

The Daytona Beach International Airport ASOS (KDAB) measured non-convective wind gusts of 40 knots. Some minor powerline damage occurred in the area due to falling tree limbs.

Strong Wind, Volusia

When
May 3, 4:47 PM EST
Where
Volusia forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$500
Reported by
AWOS
Coordinates
29.063, -81.149 (the zone’s center; the record gives no point)

The New Smyrna Beach ASOS (KEVB) measured non-convective wind gusts of 45 knots. Some minor powerline damage occurred in the area due to falling tree limbs.

Strong Wind, Volusia

When
May 3, 5:35 PM EST
Where
Volusia forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$500
Reported by
Mesonet
Coordinates
29.063, -81.149 (the zone’s center; the record gives no point)

Weatherflow mesonet station XNSB measured non-convective wind gusts of 44 knots. Some minor powerline damage occurred in the area due to falling tree limbs.

Strong Wind, Volusia

When
May 3, 7:50 PM EST
Where
Volusia forecast zone
Measured
46 kt (53 mph) measured gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
29.063, -81.149 (the zone’s center; the record gives no point)

Weather Underground mesonet station WU51 measured non-convective wind gusts of 46 knots. Some minor powerline damage occurred in the area due to falling tree limbs.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442012, 442013, 442207, 442208, 442210.